Alert archive / California / Small Craft Advisories in 2023

Small Craft Advisory 34, NWS Eureka, CA

March 21, 2023

NWS Eureka, CA issued this small craft advisory at Mar 21, 2023, 2:14 AM PDT. It took effect at Mar 21, 2023, 3:05 PM PDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2023, 2:14 AM PDT (09:14 UTC)
In effect from
Mar 21, 2023, 3:05 PM PDT
Expired
Mar 23, 2023, 3:00 AM PDT
In force
36 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

393 
WHUS76 KEKA 210914
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
214 AM PDT Tue Mar 21 2023

PZZ470-475-211715-
/O.EXT.KEKA.GL.W.0021.230321T2000Z-230322T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
214 AM PDT Tue Mar 21 2023

...GALE WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM
PDT WEDNESDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 40 kt and seas 
  9 to 14 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 1 PM this afternoon to 3 AM PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-211715-
/O.UPG.KEKA.SE.A.0004.230322T0400Z-230322T1600Z/
/O.NEW.KEKA.SC.Y.0034.230322T0400Z-230323T0400Z/
Pt St George to Cape Mendocino out 10 nm-
214 AM PDT Tue Mar 21 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM
PDT WEDNESDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  steep seas 7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 9 PM this evening to 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-211715-
/O.NEW.KEKA.SC.Y.0034.230322T1600Z-230323T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
214 AM PDT Tue Mar 21 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  steep seas 9 to 11 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 9 AM to 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
607 
WHUS76 KEKA 211540
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
840 AM PDT Tue Mar 21 2023

PZZ470-475-212345-
/O.EXT.KEKA.GL.W.0021.230321T2200Z-230322T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
840 AM PDT Tue Mar 21 2023

...GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM
PDT WEDNESDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  9 to 14 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 3 PM this afternoon to 3 AM PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-212345-
/O.CON.KEKA.SC.Y.0034.230322T0400Z-230323T0400Z/
Pt St George to Cape Mendocino out 10 nm-
840 AM PDT Tue Mar 21 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM PDT WEDNESDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 9 PM this evening to 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-212345-
/O.CON.KEKA.SC.Y.0034.230322T1600Z-230323T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
840 AM PDT Tue Mar 21 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 9 to 11 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 9 AM to 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
246 
WHUS76 KEKA 212205
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
305 PM PDT Tue Mar 21 2023

PZZ475-220615-
/O.CAN.KEKA.GL.W.0021.000000T0000Z-230322T1000Z/
/O.EXB.KEKA.SC.Y.0034.230321T2205Z-230323T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
305 PM PDT Tue Mar 21 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 32 kt and 
  seas 9 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-220615-
/O.CON.KEKA.GL.W.0021.000000T0000Z-230322T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
305 PM PDT Tue Mar 21 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 40 kt and seas 
  9 to 14 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-220615-
/O.CON.KEKA.SC.Y.0034.230322T0400Z-230323T0400Z/
Pt St George to Cape Mendocino out 10 nm-
305 PM PDT Tue Mar 21 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM PDT WEDNESDAY...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt and 
  seas 7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 9 PM this evening to 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-220615-
/O.CON.KEKA.SC.Y.0034.230322T1600Z-230323T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
305 PM PDT Tue Mar 21 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 8 to 11 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 9 AM to 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
604 
WHUS76 KEKA 220404
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
904 PM PDT Tue Mar 21 2023

PZZ470-221000-
/O.CON.KEKA.GL.W.0021.000000T0000Z-230322T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
904 PM PDT Tue Mar 21 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 40 kt and seas 
  9 to 14 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-221215-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-230323T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
904 PM PDT Tue Mar 21 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 9 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-221215-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-230323T0400Z/
Pt St George to Cape Mendocino out 10 nm-
904 PM PDT Tue Mar 21 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
WEDNESDAY...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt and 
  seas 7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-221215-
/O.CON.KEKA.SC.Y.0034.230322T1600Z-230323T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
904 PM PDT Tue Mar 21 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 8 to 11 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 9 AM to 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
938 
WHUS76 KEKA 221000
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
300 AM PDT Wed Mar 22 2023

PZZ470-221800-
/O.EXP.KEKA.GL.W.0021.000000T0000Z-230322T1000Z/
/O.EXA.KEKA.SC.Y.0034.000000T0000Z-230323T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
300 AM PDT Wed Mar 22 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 9 to 13 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-221800-
/O.EXT.KEKA.SC.Y.0034.230322T2200Z-230323T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
300 AM PDT Wed Mar 22 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT THURSDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 8 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 3 PM this afternoon to 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-221800-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-230323T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
300 AM PDT Wed Mar 22 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 9 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-221800-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-230323T0400Z/
Pt St George to Cape Mendocino out 10 nm-
300 AM PDT Wed Mar 22 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Northwest winds 5 to 15 kt and seas 7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
656 
WHUS76 KEKA 221526
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
826 AM PDT Wed Mar 22 2023

PZZ470-475-222330-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-230323T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
826 AM PDT Wed Mar 22 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 9 to 13 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-222330-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-230323T0400Z/
Pt St George to Cape Mendocino out 10 nm-
826 AM PDT Wed Mar 22 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Northwest winds 5 to 15 kt and seas 7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-222330-
/O.CON.KEKA.SC.Y.0034.230322T2200Z-230323T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
826 AM PDT Wed Mar 22 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT THURSDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 8 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 3 PM this afternoon to 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
476 
WHUS76 KEKA 222142
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
242 PM PDT Wed Mar 22 2023

PZZ470-475-230400-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-230323T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
242 PM PDT Wed Mar 22 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 9 to 12 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-230400-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-230323T0400Z/
Pt St George to Cape Mendocino out 10 nm-
242 PM PDT Wed Mar 22 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Northwest winds 10 to 15 kt and seas 7 to 9 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-230545-
/O.CON.KEKA.SC.Y.0034.230322T2200Z-230323T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
242 PM PDT Wed Mar 22 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 8 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
707 
WHUS76 KEKA 230410
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
910 PM PDT Wed Mar 22 2023

PZZ475-231215-
/O.EXP.KEKA.SC.Y.0034.000000T0000Z-230323T0400Z/
/O.NEW.KEKA.SC.Y.0035.230323T0410Z-230323T1000Z/
/O.NEW.KEKA.SC.Y.0036.230324T1000Z-230324T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
910 PM PDT Wed Mar 22 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT FRIDAY...

* WHAT...For the first Small Craft Advisory, northwest winds 15 
  to 20 kt with gusts up to 25 kt and seas 10 to 12 feet. For 
  the second Small Craft Advisory, northwest winds 15 to 20 kt 
  and seas 10 to 15 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 3 AM PDT Thursday. 
  For the Small Craft Advisory, from 3 AM to 3 PM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-231215-
/O.EXP.KEKA.SC.Y.0034.000000T0000Z-230323T0400Z/
/O.NEW.KEKA.SC.Y.0036.230324T1000Z-230324T2200Z/
Pt St George to Cape Mendocino out 10 nm-
910 PM PDT Wed Mar 22 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT FRIDAY...

* WHAT...Seas 9 to 13 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 3 AM to 3 PM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-231215-
/O.EXP.KEKA.SC.Y.0034.000000T0000Z-230323T0400Z/
/O.NEW.KEKA.SC.Y.0036.230324T0400Z-230324T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
910 PM PDT Wed Mar 22 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THURSDAY TO 3 PM PDT
FRIDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 11 to 16 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 9 PM Thursday to 3 PM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-231215-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-230323T1000Z/
/O.NEW.KEKA.SC.Y.0036.230324T1000Z-230324T2200Z/
Cape Mendocino to Pt Arena out 10 nm-
910 PM PDT Wed Mar 22 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT FRIDAY...

* WHAT...For the first Small Craft Advisory, northwest winds 15 to
  20 kt with gusts up to 25 kt and seas 8 to 10 feet. For the
  second Small Craft Advisory, northwest winds 10 to 15 kt with
  gusts up to 25 kt and seas 8 to 13 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Small Craft Advisory, until 3 AM PDT Thursday. 
  For the Small Craft Advisory, from 3 AM to 3 PM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
013 
WHUS76 KEKA 231006
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
306 AM PDT Thu Mar 23 2023

PZZ455-231815-
/O.EXP.KEKA.SC.Y.0034.000000T0000Z-230323T1000Z/
/O.EXT.KEKA.SC.Y.0036.230323T2200Z-230326T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
306 AM PDT Thu Mar 23 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT SUNDAY...

* WHAT...Northwest winds 15 to 25 kt with a few gusts up to 35 kt
  and seas 10 to 15 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 3 PM this afternoon to 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-231815-
/O.EXP.KEKA.SC.Y.0035.000000T0000Z-230323T1000Z/
/O.EXT.KEKA.SC.Y.0036.230323T2200Z-230326T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
306 AM PDT Thu Mar 23 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT SUNDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 9 to 14 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 3 PM this afternoon to 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-231815-
/O.EXT.KEKA.SC.Y.0036.230324T1000Z-230326T1000Z/
Pt St George to Cape Mendocino out 10 nm-
306 AM PDT Thu Mar 23 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM FRIDAY TO 3 AM
PDT SUNDAY...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt and 
  seas 9 to 14 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 3 AM Friday to 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-231815-
/O.EXT.KEKA.SC.Y.0036.230323T2000Z-230326T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
306 AM PDT Thu Mar 23 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
3 AM PDT SUNDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 10 to 15 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 1 PM this afternoon to 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 3:09 PM PDT, 11 hours 5 minutes earlier.

Area forecast discussion, Mar 20, 3:09 PM PDT, 11 hours 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
309 PM PDT Mon Mar 20 2023

.SYNOPSIS...Wrap around rain and mountain snow showers will spread
into the area Tuesday and Wednesday. Another trough will bring
additional beneficial rain and mountain snow Thursday through
Friday. A colder storm will likely impact the area with more
beneficial rain and snow late this weekend or early next week.

&&

.DISCUSSION...A nice break from the rainy weather today with a
shortwave ridge promoting subsidence and clearing skies. With a
cooler post frontal airmass and clearer skies comes the potential
for frost in the interior valleys tonight. Clouds in advance of
the next storm brewing offshore west of 130W will start to spread
over the area later tonight. This will counteract the longwave
cooling and reduce the risk for frost. National Blend of Models
and legacy guidance has temperatures falling into the mid 30's for
a couple of hours or so before cloud cover becomes too thick and
precipitations starts to fall across interior Mendocino and Lake
Counties early Tuesday morning. Thus, we hoisted a frost advisory
for interior Mendocino and northern Lake counties. The window for
frost will close quickly early Tuesday morning once precipitation
begins. Coastal areas could also have some frost early Tuesday
morning, especially as drying easterlies develop toward morning.
The east winds will also produce downslope warming in exposed
locations.

Otherwise, the brunt of the next storm will head southward into
central and southern California Tue. Wrap around precipitation
will spread into the area on Tuesday, with the highest amounts of
rain and mountain snow for Lake and southern Mendocino Counties.
Snow level guidance continues to indicate snow above 3500 feet in
the morning which is above the major highway passes in NW CA.
Some light snow or flurries may occur in the morning down to
2500-3000 feet, however accumulations are not expected to have a
major impact. Northerlies and northeasterly winds will also ramp
up as a compact surface low develops offshore central California.
We will see some gusty winds over the ridges and perhaps coastal
headlands. The models have been inconsistent with the magnitude of
northerly winds nearshore and for now we opted to follow the
blended guidance. An advisory for wind does not appear to be
necessary at this time.

We will likely see another uptick in precipitation coverage,
intensity and frequency Thursday through Friday as another
transient shortwave trough embedded in the westerly flow heads
into the Pacific Northwest. Snow impacts will be on the rise for
the west facing slopes of Del Norte, Humboldt and Trinity Counties
as early as Thu night. Travel on highways 299 and 36 may be impacted
with 2-4 inches of snow above about 2500 feet late Thursday or
early Friday morning. Light snow will be possible from 1500 to
2500 feet, but impacts will be minimal. The upshot is this storm
looks to move through quickly and precipitation intensity and
frequency should diminish over the weekend.

Model divergence and discrepancies grow with a large cold trough
digging southward offshore over the weekend into early next.
About 50% of ensemble clusters support a 500mb pattern that would
yield significant snow accumulations for NW California. Blended
guidance shows quite the ensemble range for elevations between
2500 to 3000 feet. There is still a great deal of variability
and uncertainty 6 to 8 days out and a lot of details still need
to be ironed out. Overall more beneficial rain and mountain snow
is expected into early next week. It will also get colder for
latter March and frost and freeze concerns will increase.

&&

.AVIATION...MVFR ceilings eroded into the late morning while
surface winds remain light. Mid to high clouds will wrap around low
pressure working its way SE overnight. Dry, surface offshore flow
will aid in maintaining VFR criteria at ACV and CEC. Light
precipitation will eventually drive northward early Tuesday morning,
with the best coverage of rainfall at UKI. ACV may see brief light
drizzle or showers, which may develop brief MVFR conditions.
Ceilings will remain VFR for the most part, with UKI to see some
MVFR levels with the precipitation. Northerly winds will increase
throughout the day on Tuesday.

&&

.MARINE...A brief lull in winds and seas in underway. By early
Tuesday, a strong surface low moving into C. CA will cause northerly
winds to quickly strengthen to gale strength in the outer waters.
The exact strength and position of the surface low as it moves in is
still undetermined, but confidence was high enough to launch Gale
Warnings for the outer zones. The gale will be maintained until
early Wednesday morning while steep, hazardous seas are generated. A
burst of these seas is expected to be delivered into the Northern
Inner zones Tuesday night through Wednesday morning. Winds will
begin to ease early Wednesday morning. A NW swell will build in on
Friday to the low to mid teens.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Frost Advisory from 1 AM to 6 AM PDT Tuesday for CAZ109>111-
     114-115.

NORTHWEST CALIFORNIA COASTAL WATERS...

     Hazardous Seas Watch from Tuesday evening through Wednesday
     morning for PZZ450.

     Gale Warning from 1 PM Tuesday to 4 AM PDT Wednesday for
     PZZ470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Mar 20, 3:02 AM PDT, 23 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
302 AM PDT Mon Mar 20 2023

CAZ101>115-211015-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
302 AM PDT Mon Mar 20 2023

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 2:16 PM PDTWinter Storm WatchEKADel Norte23 hr

Nearby

Small Craft Advisories in California, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.